North Carolina, 2016Damaging Wind in North Carolina, June 16, 2016
June 16, 2016 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 16, 6:53 PM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 16, 6:53 PM EST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
753 PM EDT THU JUN 16 2016
.SYNOPSIS...
Low pressure drops through the Mid Atlantic Region tonight...and
stalls over the Outer Banks Friday. Low pressure then remains off
the Southeast Coast through the weekend as cool high pressure
builds in from the north.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Showers with isolated thunderstorms this morning have quelled the
potential for scattered convection this aftn despite re-development
of cumulus clouds. Based on visible satellite imagery trends, it
appears that the best chance for seabreeze-based airmass
thunderstorms will be south of Albemarle Sound the rest of the
aftn. Farther north near a warm frontal boundary across the Nrn
Neck and Delmarva, cumulus cloud trends (again via visible
satellite) are showing signs of dissipating/weakening within the
post-convective and stable environment.
So this turns our attention to potentially severe thunderstorms
tonight as a low pressure system over ern OH/wrn PA dives ssewd
into the Mid Atlantic Region after 00Z/800 PM this evening and
crosses the area overnight. Per previous discussion issued at
1200 PM EDT, area of outflow located near the triple point low in
OH this aftn has been producing severe thunderstorms...with more
isolated pockets of severe storms along the warm frontal boundary
extending from roughly Pittsburgh to Washington DC to the
Delmarva. Scattered storms are traversing the mts of far nw VA
just south of this boundary. Will need to keep a close eye on
these nearby storms to see if they are able to hold together once
they move off the terrain in light low-level low. Otherwise, the
ongoing forecast is right on track with few changes necessary
other than trying to add finer details into the next 12 hours.
Overall, the main player regarding severe weather potential later
this evening remains the ern OH low that is expected to morph into
an MCS during the evening and overnight hours. Best focus for
severe weather begins across far nwrn counties this evening from
Farmville to the Nrn Neck (including nw half of the Metro Richmond
area) and then spreads esewd overnight (primarily across the rest
of VA and the MD Lower Ern Shore). Deep atmospheric moisture, a
spike in pwats twd 2.00 inches, plenty of deep omega/lift with the
passing low/cold front, a strengthening theta-e ridge as it
crosses the area, and increasing winds with height which are also
increasing through tonight will all contribute the severe weather
potential for tonight. Generally unidirectional winds suggest that
bowing line segments will be the primary storm structure this
evening. Really ramped up 6hr qpf amounts for tonight with most
locations within likely POPs or higher (>= 60%) receiving anywhere
from 0.25 to 1.0 inches, or 0.50 to 1.50 inches in 12 hrs, or 0.75
to almost 2.00 inches in 24 hrs. These amounts are above most
model guidance. Locally higher amounts of rainfall are definitely
possible in a shorter period of time and may cause travel
difficulties at times. In addition to the above parameters (to
name a few), the primary impacts from thunderstorms tonight will
be heavy rainfall and strong to severe wind gusts. Large hail will
be a secondary impact. SPC has maintained an Enhanced Risk area
across far nwrn counties for tonight with decreasing likelihood
the farther southeast you go across the CWA. The issuance of a
severe thunderstorm watch is not out of the question within the
next few hours for the local area...especially the locations
mentioned above. Please be alert to rapidly changing conditions if
you have plans this evening...particularly anything that takes
place outdoors. If a severe thunderstorm warning is issued, be
sure to seek safe shelter indoors until the storm passes.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Potent shortwave drops into ern NC Fri as the associated sfc low
centers just off the NC coast. Mostly cloudy to cloudy conditions
are expected along with height/thickness falls...resulting in very
little warming during the day. While little destabilization is
expected, strong forcing for ascent (shortwave and a departing
100+ kt upper jet) will still support widespread showers. A few
thunderstorms possible across the southeast forecast area, where
guidance indicates slightly better instability in a dynamic
environment. Small diurnal trend forecast with temps only warming
into the mid to upper 70s (-2 std dev); low 80s NE NC. Northeast
winds increase Fri aftn into Fri night as the sfc pressure
gradient strengthens between the low and cool high pressure
building swd along the coast of the NE CONUS. Expect gusts of
20 to 30 mph along the coast from Ches Bay to the Atlantic. Winds
could gust as high as 40 mph along the Atlantic coast. Strong
mixing will keep lows Fri night in the upper 50s to low 60s
despite a strong push of cold air advection. Showers will begin
to push se and offshore Fri night...drying from nw to se.
Dry conditions and a mostly sunny Sat/Sun as cool high pressure
builds in from the north. Breezy northeast winds persist with
highs both days only warming into the upper 70s to around
80 inland. Cooler SE VA/NE NC and coastal areas with highs only
in the low to mid 70s. The highs would be around 2 std dev below
normal. Lows Sat night in the mid to upper 50s inland and lower
60s immediate coast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The medium range guidance shows a broad ridge extending from coast
to coast on Monday with building heights across the area. This
should allow for a general dry and warming trend for next week
once the western Atlc upper trough moves east. The next chance for
rain will likely be Tuesday into Tuesday night generally across
the MD eastern shore as the ECMWF and GFS suggest a weak trough
axis to move through the NE states in the NW flow aloft. Some
differences then next Wednesday regarding the evolution of trough
as the ECMWF is stronger and move progressive compared to the GFS.
This difference will not change the sensible weather a great deal
with chances for showers/storms across the entire region
regardless of solution as heights fall through the day.
After Sunday, temperatures will be above normal for the week with
highs likely in the lower 90s each day, except perhaps Wed.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Stationary front continues across eastern Virginia this evening.
A strong area of tstms is riding the bndry from WVA to northern
Md and southern Pa. A few storms have developed across northern VA
this evening to near our CWA border. The upper level Low
associated with the system will slowly move east during the
overnight. Most of the weather for the CWA is likely to happen
after midnight as a big complex of showers and tstms moves slowly
eastward.
Have included SHRA and VCTS wording in the TAFS but most of this
is likely to occur late. Some storms may contain strong gusty
winds, with a transition to primarily periods of heavy rain after
06z. Winds shift to NE-E all areas overnight, with IFR and
possibly some LIFR conditions possible Fri morning, though extent
of this is still uncertain. Due to onshore flow contg/increasing
late Fri morning/aftn...CIGS may lift slightly and may be in MVFR
cat. Sfc lo pres lingers off the SE cst through the weekend with
high pressure building in from the north. Gusty NE winds to 20-30
kt likely alg cstl sections from late Fri through Sat, though
drier wx and VFR conditions will prevail by that time. Models hint
that the offshore system may try to push closer to the coast by
late Sunday/Mon, possibly to affect ORF/ECG, less likely to reach
inland sites.
&&
.MARINE...
The current headlines and wind forecast looks on track
for the marine areas. Will upgrade the gale watch north of
Wachapreague to a SCA with this issuance as the strongest winds look
to stay just south, focusing south of Parramore.
Low pressure over the Ohio Valley will move across VA and just
offshore by Friday morning. This will allow for a core of strong NE
winds to gale force to develop along the north side of the low
Friday morning and move southward during the day and Friday evening.
Expect the strongest winds to generally be short lived (less than 9
hr). The gales should shift to the NC waters friday night then
subside as the low continues to move off the southeast coast. Expect
SCA conditions to persist most likely into Saturday especailly
across the southern waters. This low will mander off the SE and
middle atlantic coast through early next week.
&&
.TIDES/COASTAL FLOODING...
The NE flow Friday into Saturday will allow tidal anomalies to
increase to as high as 1.5 ft above astronomical tide...allowing a
few tidal site across the lower Chesapeake Bay and James River to
minor flooding for a few high tide cycles starting Friday Night and
continuing into Saturday evening. Despite the winds gusting to close
to gale force Friday into Friday evening...the limiting factor for
more significant flooding will be the short time frame for stronger
winds. A few spots may need Coastal Flood Advisories for the high
tide cycle Friday evening.
In addition...dangerous surf is expected with waves close to 8 ft
Friday afternoon into Friday evening, especailly south of Parramore.
Will go ahead and issue a high surf advisory for Friday into Friday
evening for those areas.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...High Surf Advisory from noon Friday to 2 AM EDT Saturday for
NCZ102.
VA...High Surf Advisory from noon Friday to 2 AM EDT Saturday for
VAZ098-100.
MARINE...Small Craft Advisory from 11 AM Friday to noon EDT Saturday
for ANZ635>638.
Gale Warning from 4 PM Friday to 6 AM EDT Saturday for ANZ634-
656.
Small Craft Advisory from 11 AM Friday to 5 PM EDT Saturday
for ANZ632.
Small Craft Advisory from 4 PM Friday to 6 PM EDT Saturday for
ANZ633.
Small Craft Advisory from 8 AM Friday to noon EDT Saturday for
ANZ630-631.
Gale Warning from noon Friday to 2 AM EDT Saturday for ANZ654.
Small Craft Advisory from 6 AM Friday to noon EDT Saturday for
ANZ650-652.
Gale Warning from 6 PM Friday to 6 AM EDT Saturday for ANZ658.
&&
SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD/SAM
LONG TERM...ESS
AVIATION...LKB/JEF
MARINE...MRD
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 16, 11:03 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1203 AM EDT FRI JUN 17 2016
NCZ012>016-030>032-180415-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-
1203 AM EDT FRI JUN 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME
OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS... SMALL HAIL...AND
HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ092-093-096-097-180415-
SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
1203 AM EDT FRI JUN 17 2016
...SEVERE THUNDERSTORM WATCH 262 IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ098-180415-
VIRGINIA BEACH-
1203 AM EDT FRI JUN 17 2016
...SEVERE THUNDERSTORM WATCH 262 IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
MODERATE RIP CURRENT RISK.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ017-180415-
WESTERN CURRITUCK-
1203 AM EDT FRI JUN 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME
OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS... SMALL HAIL...AND
HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ095-180415-
NORFOLK/PORTSMOUTH-
1203 AM EDT FRI JUN 17 2016
...SEVERE THUNDERSTORM WATCH 262 IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ102-180415-
EASTERN CURRITUCK-
1203 AM EDT FRI JUN 17 2016
...MODERATE RIP CURRENT RISK IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
HIGH SURF ADVISORY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME
OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS... SMALL HAIL...AND
HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-VAZ099-180415-
MARYLAND BEACHES-ACCOMACK-
1203 AM EDT FRI JUN 17 2016
...MODERATE RIP CURRENT RISK IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND AND
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ100-180415-
NORTHAMPTON-
1203 AM EDT FRI JUN 17 2016
...MODERATE RIP CURRENT RISK IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-061-062-064-068-069-509>516-180415-
FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-AMELIA-POWHATAN-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
1203 AM EDT FRI JUN 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND NORTH
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-VAZ060-065>067-075>078-080>086-089-090-517>525-180415-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-PRINCE EDWARD-
MECKLENBURG-LUNENBURG-NOTTOWAY-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-SURRY-JAMES CITY-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
1203 AM EDT FRI JUN 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL
VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ079-087-088-180415-
BRUNSWICK-GREENSVILLE-SUSSEX-
1203 AM EDT FRI JUN 17 2016
...SEVERE THUNDERSTORM WATCH 262 IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MINNICK
In the hours before
Local storm report, Jun 16, 10:03 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1103 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG EAST HIGHLAND PARK 37.57N 77.38W
06/16/2016 HENRICO VA PUBLIC
SEVERAL TREES DOWN. POWER OUTAGES.
&&
EVENT NUMBER AKQ1600666
JEFLocal storm report, Jun 16, 10:19 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1119 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG STUDLEY 37.68N 77.29W
06/16/2016 HANOVER VA PUBLIC
SEVERAL TREES DOWN
&&
EVENT NUMBER AKQ1600667
JEFLocal storm report, Jun 16, 10:24 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1124 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG 2 NNE SANDSTON 37.54N 77.27W
06/16/2016 HENRICO VA PUBLIC
NUMEROUS LARGE TREES DOWNED. ONE LARGE TREE
FELL ON THREE CARS CAUSING EXTENSIVE DAMAGE.
.
1033 PM TSTM WND DMG 1 SE ATLEE 37.65N 77.40W
06/16/2016 HANOVER VA TRAINED SPOTTER
SEVERAL LARGE TREES BLOCKING ATLEE AND
STUDLEY ROADS IN HANOVER COUNTY.
1030 PM TSTM WND DMG 1 NNW BROWNS CORNER 37.53N 77.10W
06/16/2016 NEW KENT VA PUBLIC
9 TO 10 TREES DOWNED ALONG NEW KENT HIGHWAY
NEAR THE GEORGE WATKINS ELEMENTARY SCHOOL.
1030 PM TSTM WND DMG 1 ESE LAKESIDE 37.61N 77.45W
06/16/2016 HENRICO VA AMATEUR RADIO
.
1005 PM TSTM WND DMG BOTTOMS BRIDGE 37.52N 77.19W
06/16/2016 NEW KENT VA PUBLIC
TREE BLOCKING THE ON RAMP TO INTERSTATE 64
AT NEW KENT HIGHWAY.
1000 PM TSTM WND DMG 2 E DOWNTOWN RICHMOND 37.53N 77.45W
06/16/2016 CITY OF RICHMOND VA PUBLIC
MULTIPLE TREES SNAPPED, LANDING ON POWER
LINES. .
1000 PM TSTM WND DMG SANDSTON 37.52N 77.28W
06/16/2016 HENRICO VA PUBLIC
NUMEROUS TREES SNAPPED OR UPROOTED IN
SANDSTON. ONE TREE DOWNED ON A HOME. .
0950 PM TSTM WND DMG 3 E MECHANICSVILLE 37.63N 77.30W
06/16/2016 HANOVER VA PUBLIC
LARGE TREES DOWNED. FRONT GLASS DOOR BLOWN
OUT ON HOME. .
0945 PM TSTM WND DMG DUMBARTON 37.61N 77.51W
06/16/2016 HENRICO VA PUBLIC
LARGE TREE LIMBS DOWNED. ESTIMATED GUSTS OF
60 MPH.
0944 PM TSTM WND DMG 3 E SHORT PUMP 37.65N 77.56W
06/16/2016 HENRICO VA PUBLIC
NUMEROUS TREE BRANCHES DOWN. APARTMENT
COMPLEX PLAYGROUND EQUIPMENT BLOWN OVER IN
VICINITY OF HUNGARY ROAD AND SPRINGFIELD
ROAD. ESTIMATED WIND GUST OF 60 MPH. .
0936 PM TSTM WND DMG GLEN ALLEN 37.66N 77.48W
06/16/2016 HENRICO VA PUBLIC
NUMEROUS TREES SNAPPED AND UPROOTED IN GLEN
ALLEN. .
&&
NWS WAKEFIELD VA
IRIS SYSTEMSpecial weather statement, Jun 16, 10:25 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1125 PM EDT THU JUN 16 2016
VAZ078-084>086-088>090-092-093-095>098-523>525-170415-
YORK-HAMPTON/POQUOSON-NEWPORT NEWS-NORFOLK/PORTSMOUTH-VIRGINIA
BEACH-SURRY-LANCASTER-SUFFOLK-GLOUCESTER-MATHEWS-ISLE OF
WIGHT-SUSSEX-JAMES CITY-SOUTHAMPTON-CHESAPEAKE-MIDDLESEX-
1125 PM EDT THU JUN 16 2016
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
MIDDLESEX...EASTERN GLOUCESTER...SURRY...ISLE OF WIGHT...NORTHEASTERN
SOUTHAMPTON...SOUTHEASTERN YORK...SOUTHEASTERN LANCASTER...MATHEWS...
NORTHEASTERN SUSSEX AND SOUTHEASTERN JAMES CITY COUNTIES...THE CITY
OF SUFFOLK...THE CITY OF POQUOSON...THE NORTHWESTERN CITY OF VIRGINIA
BEACH...THE CITY OF HAMPTON...THE CITY OF NEWPORT NEWS...THE
NORTHWESTERN CITY OF CHESAPEAKE...THE CITY OF PORTSMOUTH...THE CITY
OF NORFOLK AND THE CITY OF FRANKLIN...
AT 1124 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR WHITE STONE TO NEAR BLAKES TO SEAFORD TO
SMITHFIELD TO NEAR HOMEVILLE. MOVEMENT WAS SOUTHEAST AT 40 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND UP TO 1 INCH OF RAINFALL ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...NEWPORT NEWS...HAMPTON...MATHEWS...FRANKLIN...SMITHFIELD...
GLOUCESTER COURTHOUSE...WINDSOR...WAVERLY...KILMARNOCK...WAKEFIELD...
SURRY...LANGLEY AFB...DOWNTOWN PORTSMOUTH...OCEAN VIEW...CHRISTOPHER
NEWPORT UNIVERSITY...HAMPTON UNIVERSITY...VIRGINIA INSTITUTE FOR MARINE
SCIENCES...HOLLAND AND DOWNTOWN SUFFOLK.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3659 7690 3707 7724 3717 7673 3731 7651
3750 7660 3775 7641 3758 7626 3739 7620
3728 7625 3727 7629 3731 7634 3721 7635
3715 7626 3710 7623 3700 7626 3697 7620
3695 7607 3689 7608 3666 7626
TIME...MOT...LOC 0324Z 317DEG 43KT 3763 7635 3748 7639 3721 7641 3697
7664 3694 7710
JMSpecial weather statement, Jun 16, 10:54 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1154 PM EDT THU JUN 16 2016
NCZ012-VAZ079-080-087-170445-
NORTHAMPTON-BRUNSWICK-GREENSVILLE-DINWIDDIE-
1154 PM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NORTHAMPTON...
GREENSVILLE...BRUNSWICK...AND SOUTHWESTERN DINWIDDIE COUNTIES AND THE
CITY OF EMPORIA...
AT 1153 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAWRENCEVILLE...
MOVING EAST AT 35 MPH.
WIND GUSTS IN EXCESS OF 40 MPH...PEA SIZE HAIL...AND HEAVY RAIN ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...EMPORIA...LAWRENCEVILLE...GARYSBURG...MCKENNEY...BRODNAX...
PURDY...BRUNSWICK...GASTON...ALBERTA...GASBURG...BARLEY...EBONY...RADIUM...
EDGERTON...WARFIELD...ROANOKE RAPIDS LAKE...FIELDS CROSSROADS...ANTE AND
BOWENS CORNER.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3699 7801 3698 7751 3693 7751 3688 7762
3687 7760 3685 7757 3685 7752 3642 7755
3643 7759 3645 7763 3648 7765 3648 7777
3650 7782 3651 7790 3654 7790 3655 7804
TIME...MOT...LOC 0353Z 276DEG 33KT 3678 7793
JMSpecial weather statement, Jun 16, 10:57 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1157 PM EDT THU JUN 16 2016
VAZ087-088-092-093-170445-
SUSSEX-ISLE OF WIGHT-GREENSVILLE-SOUTHAMPTON-
1157 PM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENSVILLE...
SOUTHWESTERN ISLE OF WIGHT...SOUTHAMPTON AND CENTRAL SUSSEX COUNTIES
AND THE CITY OF FRANKLIN...
AT 1157 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREEN PLAIN...
OR 10 MILES EAST OF EMPORIA...MOVING EAST AT 40 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND UP TO 1 INCH OF RAINFALL
ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...EMPORIA...COURTLAND...WAKEFIELD...BOYKINS...SUSSEX...JARRATT...
IVOR...NEWSOMS...STONY CREEK...HOMEVILLE...GREEN PLAIN...HUNTERDALE...
CLARESVILLE...SEDLEY...ZUNI...CAPRON...GRIZZARD...LEES MILL AND SHILOH.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3660 7755 3696 7740 3697 7696 3694 7695
3697 7690 3697 7680 3668 7685 3665 7690
3663 7689 3662 7691 3658 7691 3656 7693
3656 7692 3655 7692
TIME...MOT...LOC 0357Z 275DEG 33KT 3673 7735
JMThunderstorm Wind, Northampton
- When
- June 16, 11:20 PM EST
- Where
- Northampton County, 0.89 mi SW of Brewers Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.510, -77.610
Numerous large trees were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, June 16 to 17, 2016$52 million · 3.25 in hail · 27 events
- Tornado and Flash Flooding in Pennsylvania, June 16 to 17, 20161 injured · $600,000 · EF0 · 32 events
- Hail and Damaging Winds in Virginia, June 16, 20163 in hail · 116 events
- Hail and Damaging Winds in Virginia, June 16, 2016$135,000 · 2 in hail · 50 events
- Hail and Damaging Winds in Virginia, June 16, 2016$181,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, June 16 to 17, 2016$147,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 16, 2016$156,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, June 16, 2016$140,000 · 50 kt wind · 7 events
- Damaging Winds in Alabama, June 16 to 17, 2016$58,000 · 65 kt wind · 21 events
- Hail and Damaging Winds in Florida, June 16 to 17, 2016$32,000 · 1.25 in hail · 33 events
- Tornado and Damaging Winds in West Virginia, June 16, 2016$68,000 · EF0 · 9 events
- Hail and Damaging Winds in West Virginia, June 16, 2016$15,000 · 2.1 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646178.